MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-018
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 18mm amplatzer septal occluder was selected for implant on (b)(6)2024 using an 8f amplatzer trevisio intravascular delivery system.During implant the left disc of the device took on a snake shape.Another attempt was made to deploy the device.The disc maintained the snake shape.The device was removed from the patient and replaced with a new 19mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted in the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment and a 8f size delivery system was used.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that a 18mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using an 8f amplatzer trevisio intravascular delivery system.During implant the left disc of the device took on a snake shape.Another attempt was made to deploy the device.The disc maintained the snake shape.The device was removed from the patient and replaced with a new 19mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted in the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
An event of difficult to fold, unfold or collapse associated with device deformation did not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment and a 8f size delivery system was used.Based on the information received, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18715378
Report Number2135147-2024-00702
Device Sequence Number8283079
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)280430(10)9035846
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-018
Device Lot Number9035846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/18/2024
08/19/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/22/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown